Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 20, 2013, 7:52 AM CDT for 4 counties in Texas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2013, 7:52 AM CDT (12:52 UTC)
- Expired
- Mar 20, 2013, 10:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
999 WWUS74 KCRP 201252 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 752 AM CDT WED MAR 20 2013 ...WINDY CONDITIONS THIS MORNING ACROSS THE SOUTHERN COASTAL BEND... .A SECOND SURGE OF HIGH PRESSURE WILL ALLOW FOR WINDY CONDITIONS ALONG THE SOUTHERN COASTAL BEND. WINDS SHOULD WEAKEN INTO THE LATE MORNING AS THE PRESSURE GRADIENT WEAKENS. TXZ241>244-201500- /O.NEW.KCRP.WI.Y.0007.130320T1252Z-130320T1500Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS 752 AM CDT WED MAR 20 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * TIMING...NOW THROUGH 10 AM. * WINDS...25 TO 35 MPH GUSTING TO 40 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS CAN ALSO BE A HAZARD FOR UNSUPPORTED WALLS AT CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 20, 6:46 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 20, 6:46 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
646 AM CDT WED MAR 20 2013
.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.
&&
.AVIATION...MVFR/IFR CEILINGS THIS MORNING...ALONG WITH MVFR
VISIBILITIES PSBL NEAR ISOLATED SHOWERS...WILL TRANSITION TO VFR
CONDITIONS BY LATE MORNING/AFTN. GUSTY NORTHEAST WIND THIS
MORNING THEN DECREASING WIND SPEEDS FROM WEST TO EAST THIS AFTN.
DEVELOPMENT OF MVFR CEILINGS EXPECTED OVERNIGHT ALONG WITH LGT
SOUTHEAST SFC WIND.
&&
.PREV DISCUSSION... /ISSUED 412 AM CDT WED MAR 20 2013/
SHORT TERM (TODAY THROUGH THURSDAY)...CONCUR WITH THE GFS THAT
THE UPPER PATTERN WL BE CHARACTERIZED BY AN UPPER DISTURBANCE MOVG
ACRS THE PLAINS/MIDWEST WHILE ANOTHER SYSTEM ENTERS THE NWRN
CONUS. FURTHER...A WEAKER SYSTEM WL MOVE ACRS THE CWA/MSA THIS
MORNING. THUS...A SURGE OF SFC HIGH PRESSURE IS EXPECTED ACRS THE
CWA/MSA TODAY IN RESPONSE TO THE NRN SYSTEM. THE COMBINATION OF
THE SURGE AND THE WEAKER SYSTEM WL RESULT IN ISOLD CONVECTION
EARLY TODAY. COOLER MAX TEMPS EXPECTED TODAY OWING TO THE
SURGE/CLOUD COVER EXPECTED TO PERSIST AFTER THE SURGE. ISENTROPIC
LIFT ANTICIPATED TONIGHT/THURSDAY (WHEN CONSIDERING THE GFS
DETERMINISTIC 300K ISENTROPIC LEVEL.) DESPITE CLOUD COVER...
CONFIDENCE IS NOT HIGH REGARDING PCPN WHEN CONSIDERING THE GFS
SOUNDING PROFILES. WL FCST LESS THAN 20 PERCENT CHANCE FOR
STRATIFORM RAINFALL TO ACCOUNT FOR UNCERTAINTY.
MARINE...ISOLATED SHOWERS ANTICIPATED NEAR THE HIGH PRESSURE
SURGE THIS MORNING/EARLY AFTN. AFTER THE SURGE...EXPECT WIND TO
REACH SMALL CRAFT ADVISORY CRITERION AREAWIDE. ANTICIPATE THAT
WIND WILL DECREASE FROM WEST TO EAST DRG THE AFTN (NAM/GFS
DETERMINISTIC) AND ADJUSTED TIMING OF THE SCA ACCORDINGLY.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...MID/UPPER LEVEL RIDGE
ACROSS MEXICO WILL FLATTEN OUT THU NIGHT INTO FRI AS A POTENT UPPER
LOW DIGS SWD ACROSS THE PAC NW. AT THE SFC...A WEAK TO MOD ONSHORE
FLOW WILL USHER IN SLIGHTLY DEEPER MOISTURE INTO S TX. WITH A
GRADUALLY INCREASING DIFFLUENT FLOW ALOFT AND INCREASING OMEGA ALONG
WITH SOME INSTABILITY WARRANTED MAINTAINING THE SLIGHT CHC OF SHRA'S
FOR FRI MORNING. ALTHOUGH...LARGE CIN VALUES...CAPPING INVERSION AND
LACK OF ANY REAL FORCING LEADS TO LITTLE CONFIDENCE IN ANY PRECIP ON
FRI. BY SAT THE UPPER LOW IS PROGD TO BE NEAR THE TX PANHANDLE AND A
DRY LINE/PRE-FRONTAL TROF IS PROGD TO MOVE INTO S TX. THE NW WIND
BEHIND THE BDRY AND DRIER CONDITIONS WILL LEAD TO A VERY WARM TO HOT
DAY...ESPECIALLY ACROSS THE RIO GRANDE PLAINS. FIRE WEATHER
CONDITIONS MAY BE ELEVATED BY SATURDAY AFTERNOON DUE TO VERY LOW RH
VALUES AND THE POTENTIAL FOR BRIEF GUSTY WINDS. THE UPPER LOW
CONTINUES TO MOVE E AND PUSHES A COLD FRONT INTO S TX BY LATE SAT
NIGHT OR SUNDAY MORNING. INSUFFICIENT MOISTURE WILL MEAN THIS WILL
BE A DRY FRONT. COOLER AND DRIER CONDITIONS ARE EXPECTED ON SUNDAY.
COULD AGAIN SEE ELEVATED FIRE WEATHER CONDITIONS SUNDAY AFTERNOON.
ADVISORY CONDITIONS WILL ALSO BE POSSIBLE BEHIND THE COLD FRONT BY
SUNDAY AFTERNOON/NIGHT. A GENERALLY WEAK TO MODERATE E TO NE FLOW IS
PROGD TO PERSIST THROUGH TUE AS REINFORCING HIGH PRESSURE MOVES INTO
S TX. THIS WILL ALSO KEEP TEMPS CLOSER TO NORMAL SUN-TUE TIMEFRAME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 74 58 77 68 81 / 20 10 10 10 20
VICTORIA 75 50 76 64 80 / 30 10 10 10 20
LAREDO 78 59 85 68 95 / 30 10 10 10 10
ALICE 75 57 81 66 87 / 20 10 10 10 20
ROCKPORT 71 60 72 67 73 / 20 10 10 10 20
COTULLA 76 57 84 64 89 / 30 10 10 10 10
KINGSVILLE 75 57 80 67 85 / 20 10 10 10 20
NAVY CORPUS 71 63 73 69 76 / 20 10 10 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
WC/87...AVIATIONHazardous weather outlook, Mar 20, 4:39 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 439 AM CDT WED MAR 20 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-210945- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 439 AM CDT WED MAR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS THIS MORNING. SMALL CRAFT ADVISORY CURRENTLY IN EFFECT. ADVISORY CONDITIONS WILL DISSIPATE OVER THE BAYS BY AFTERNOON AND OVER THE COASTAL WATERS BY EVENING AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/81
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.